Alert archive / Indiana / River Flood Warnings in 2025

River Flood Warning 4, NWS Northern Indiana

April 2, 2025Allen County, Indiana; Paulding County, Ohio

NWS Northern Indiana issued this river flood warning at Apr 2, 2025, 11:03 AM EDT for Allen County, Indiana; Paulding County, Ohio. It took effect at Apr 3, 2025, 6:25 AM EDT. It was in force for 4 days.

The area

The counties it named.

The facts

Issued
Apr 2, 2025, 11:03 AM EDT (15:03 UTC)
In effect from
Apr 3, 2025, 6:25 AM EDT
Expired
Apr 7, 2025, 2:00 AM EDT
In force
4 days
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Flood severity
Minor

Counties Allen County, IN, Paulding County, OH

The radar

The Northern Indiana radar (KIWX), 79 km from the middle of the area, began a volume at 15:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Maumee River at Fort Wayne (FTWI3). The gauge peaked at 18.06 ft at Apr 4, 2025, 2:00 PM EDT.

actionminormoderate10152004/0204/0304/0404/0504/0604/0704/08
Action stage
9.6 ft
Minor stage
17 ft
Moderate stage
20 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04182900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Apr 2, 7:03 AM EDT, 4 hours earlier. Its key messages:

  • Showers and a few thunderstorms this morning will become more numerous this afternoon and evening. A few storms this morning could contain small hail.
  • Enhanced Risk of severe thunderstorms this afternoon and evening. All severe hazards are possible including damaging winds, large hail, and tornadoes, especially along and south of the US 24 corridor.
  • Windy outside of any showers and storms, with gusts to 35 mph.
Area forecast discussion, Apr 2, 7:03 AM EDT, 4 hours before
Area Forecast Discussion
National Weather Service Northern Indiana
703 AM EDT Wed Apr 2 2025

.KEY MESSAGES...

- Showers and a few thunderstorms this morning will become more
  numerous this afternoon and evening. A few storms this morning
  could contain small hail.

- Enhanced Risk of severe thunderstorms this afternoon and
  evening. All severe hazards are possible including damaging
  winds, large hail, and tornadoes, especially along and south
  of the US 24 corridor.

- Windy outside of any showers and storms, with gusts to 35 mph.

&&

.DISCUSSION...
Issued at 122 AM EDT Wed Apr 2 2025

Near term, dvlpg convection acrs cntrl IL will expand northeastward
through daybreak in response to continued/sharp low level moisture
advection. In time, overspread of better low level theta-e ridge
beneath at least modest mid lvl lapse rates will promote some small
hail risk with elevated storms within nwd advancing srn flank of
storms later this morning.

Focus then turns to potentially more active period this
evening. Severe risk remains conditional owing to debris cloud
cover, morning convective overturning, poor mid lvl lapse rates
and limited low level theta-e plume. Exception lies south of
US24 where more vigorous diurnal heating is likely to occur and
generally removed from any spoiler morning storms and where
better overlap of the parameter space for supercells exists.
Regardless volatile kinematic env in place by evening with
extreme 0-3km shear present as denoted in all cam based
hodographs warrants much caution this evening.

Otherwise cold frontal boundary sweeps through the area this evening
downstream of intense cyclone lifting through the upper midwest. Mid
lvl dryslot and mixing will promote a mild and windy day Thu post
frontal. Sfc boundary stalls down near the OH river late Thu in
response to primary upper trough hanging back over the desert
southwest. This pronounced wave will eject out into the srn plains
Sat and mix frontal zone back north into the OH valley late Fri-late
Sat with likely several rounds of deep convection and some flood
risk in at least far srn zones.

More pronounced mean troughing dvlps thereafter through ern Canada
which in turn yields much cooler wx next week with showers at times
as a series of upper disturbances drop down through amplifying ern
NOAM flow.

&&

.AVIATION /12Z TAFS THROUGH 12Z THURSDAY/...
Issued at 702 AM EDT Wed Apr 2 2025

Area of showers and thunderstorms has blossomed over both TAF
sites and will persist for at least the first few hours of the
period. Vsbys have been impacted with the activity, but cigs
have generally behaved thus far. Some indications that precip
could either linger or redevelop early afternoon especially at
KSBN. TAFs do not reflect this for now, but trends will need to
be watched. Line of storms as well as some activity ahead of the
line is still expected later this afternoon and evening. A
period of MVFR/IFR is possible as they pass.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...None.
OH...None.
MI...None.
MARINE...Gale Warning until 7 PM EDT this evening for LMZ043-046.

&&

DISCUSSION...T
AVIATION...Fisher
Hazardous weather outlook, Apr 2, 4:05 AM EDT, 6 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
405 AM EDT Wed Apr 2 2025

INZ005>009-012>015-017-018-020-022>027-032>034-103-104-116-203-204-
216-MIZ078>081-177-277-OHZ001-002-004-005-015-016-024-025-030900-
Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall-
Fulton IN-Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington-
Wells-Adams-Grant-Blackford-Jay-Northern La Porte-
Eastern St. Joseph IN-Northern Kosciusko-Southern La Porte-
Western St. Joseph IN-Southern Kosciusko-Cass MI-St. Joseph MI-
Branch-Hillsdale-Northern Berrien-Southern Berrien-Williams-
Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH-
405 AM EDT Wed Apr 2 2025 /305 AM CDT Wed Apr 2 2025/

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.

.DAY ONE...Today and tonight.

Thunderstorms are likely this morning. While severe weather is not
expected, a few storms may produce small hail.

Additional thunderstorms are expected to develop this afternoon with
a risk for hail and damaging winds. In addition isolated tornadoes
appear possible this evening along and south of the US 24 corridor.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Additional rounds of rainfall are possible late Friday through late
Saturday. Additional significant rainfall could lead to some areal
flooding concerns across portions of northeast Indiana into northwest
Ohio.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is probable this afternoon and evening.

LMZ043-046-030900-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
405 AM EDT Wed Apr 2 2025

...GALE WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

Scattered thunderstorms are expected through much of today. Small
hail and wind gusts to 35 knots are possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected.

In the hours before

Local storm report, Apr 2, 9:54 AM EDT, 1 hour 9 minutes before
Preliminary Local Storm Report
National Weather Service Northern Indiana
954 AM EDT Wed Apr 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 AM     Hail             1 WSW Lima              40.74N 84.13W
04/02/2025  E0.25 Inch       Allen              OH   Public

            Pebble sized hail at Elm and Cole in Lima,
            Ohio.

&&

RTC
Local storm report, Apr 2, 10:38 AM EDT, 25 minutes before
Preliminary Local Storm Report
National Weather Service Northern Indiana
1038 AM EDT Wed Apr 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0849 AM     Hail             2 E Murray              40.80N 85.17W
04/02/2025  M1.75 Inch       Wells              IN   Emergency Mngr

            Emergency manager reports golf ball size
            hail north of Bluffton.

&&

MJ
Local storm report, Apr 2, 10:52 AM EDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Northern Indiana
1052 AM EDT Wed Apr 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 AM     Hail             Decatur                 40.83N 84.93W
04/02/2025  M1.00 Inch       Adams              IN   Broadcast Media

            Broadcast media reports quarter size hail in
            Decatur. Time estimated via radar.

&&

MJ
Local storm report, Apr 2, 10:54 AM EDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service Northern Indiana
1054 AM EDT Wed Apr 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 AM     Hail             Bluffton                40.74N 85.17W
04/02/2025  M1.00 Inch       Wells              IN   Trained Spotter

            Trained spotter reports quarter size hail on
            SR 1. No damage to homes or cars.

&&

MJ
Special weather statement, Apr 2, 10:54 AM EDT, 9 minutes before
Special Weather Statement
National Weather Service Northern Indiana
1054 AM EDT Wed Apr 2 2025

OHZ025-021515-
Allen OH-
1054 AM EDT Wed Apr 2 2025

...A STRONG THUNDERSTORM WILL IMPACT EASTERN ALLEN COUNTY THROUGH
1115 AM EDT...

At 1054 AM EDT, Doppler radar was tracking a strong thunderstorm near
Lima, moving northeast at 70 mph.

HAZARD...Nickel size hail.

SOURCE...Radar indicated.

IMPACT...Minor hail damage to vegetation is possible.

Locations impacted include...
Beaverdam, Cairo, Lima, Slabtown, Rockport, Bluffton, and Fort
Shawnee.

This includes Interstate 75 between mile markers 120 and 141.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4068 8413 4086 8413 4086 8411 4090 8411
      4091 8400 4092 8399 4092 8388 4073 8388
TIME...MOT...LOC 1454Z 245DEG 60KT 4078 8406

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH

Brown
Local storm report, Apr 2, 11:01 AM EDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Northern Indiana
1101 AM EDT Wed Apr 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1053 AM     Flood            Cloverdale              41.02N 84.30W
04/02/2025                   Putnam             OH   Public

            Photos on X show water covering portions of
            the road in Cloverdale west of SR 634.
            Unsure how deep the water is.

&&

MJ

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 7:16 AM EDTSpecial Weather StatementIWXHuntington, Wabash, Whitley29 min
Apr 2, 7:42 AM EDTSpecial Weather StatementIWXWhitley33 min
Apr 2, 8:15 AM EDTSevere Thunderstorm WarningIWXAllen, Huntington, Wells, Whitley15 min
Apr 2, 8:19 AM EDTSpecial Weather StatementIWXWells26 min
Apr 2, 8:24 AM EDTSevere Thunderstorm WarningIWXAllen21 min
Apr 2, 8:38 AM EDTSevere Thunderstorm WarningIWXAdams, Wells22 min
Apr 2, 8:53 AM EDTSevere Thunderstorm WarningIWXAdams, Allen10 min
Apr 2, 11:03 AM EDTRiver Flood WarningIWXAllen, DeKalb21 days
Apr 2, 11:03 AM EDTRiver Flood WarningIWXNoble21 days
Apr 2, 11:03 AM EDTRiver Flood WarningIWXAdams, Allen21 days
Apr 2, 11:03 AM EDTRiver Flood WarningIWXAdams, Wells21 days
Apr 2, 11:49 AM EDTRiver Flood WarningIWXAllen21 days
Apr 2, 12:15 PM EDTRiver Flood WarningIWXAllen21 days
Apr 2, 2:14 PM EDTFlood WatchIWXAdams, Allen, Blackford, Cass, DeKalb, Grant and 7 more3 days
Apr 2, 3:34 PM EDTSmall Craft AdvisoryIWX23 hr
Apr 2, 6:07 PM EDTSpecial Marine WarningIWX38 min
Apr 2, 6:39 PM EDTSevere Thunderstorm WarningIWXCass, Fulton, LaPorte, Marshall, Pulaski, Starke and 1 more81 min
Apr 2, 7:11 PM EDTTornado WarningIWXPulaski, Starke21 min
Apr 2, 7:29 PM EDTTornado WarningIWXLaPorte, Marshall, Saint Joseph, Starke31 min
Apr 2, 7:44 PM EDTSevere Thunderstorm Warning Considerable damage threatIWXElkhart, Fulton, Kosciusko, LaPorte, Marshall, Pulaski and 2 more51 min
Apr 2, 7:52 PM EDTTornado WarningIWXKosciusko, Marshall21 min
Apr 2, 7:51 AM EDTSpecial Weather StatementIWXDefiance, Paulding24 min
Apr 2, 7:58 AM EDTSevere Thunderstorm WarningIWXDefiance, Paulding17 min
Apr 2, 8:44 AM EDTSpecial Weather StatementIWXDefiance16 min
Apr 2, 9:02 AM EDTSpecial Weather StatementIWXFulton28 min
Apr 2, 9:10 AM EDTSpecial Weather StatementIWXVan Wert20 min
Apr 2, 9:18 AM EDTSevere Thunderstorm WarningIWXPaulding, Putnam, Van Wert27 min
Apr 2, 9:39 AM EDTSevere Thunderstorm WarningIWXAllen, Paulding, Putnam, Van Wert15 min
Apr 2, 9:40 AM EDTSevere Thunderstorm WarningIWXPutnam6 min
Apr 2, 9:48 AM EDTSpecial Weather StatementIWXHenry27 min
Apr 2, 10:54 AM EDTSpecial Weather StatementIWXAllen21 min
Apr 2, 11:03 AM EDTRiver Flood WarningIWXDefiance, Fulton, Williams21 days
Apr 2, 11:03 AM EDTRiver Flood WarningIWXAllen, Paulding, Putnam5 days
Apr 2, 11:49 AM EDTRiver Flood WarningIWXWilliams5 days
Apr 2, 7:00 PM EDTSpecial Weather StatementIWXBerrien30 min

Nearby

River Flood Warnings in Indiana, 2025River Flood Warnings in Ohio, 2025Every river flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.